Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 82, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 20, 2016, 5:46 PM CDT for Hot Spring County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 5:46 PM CDT (22:46 UTC)
- Expired
- Aug 20, 2016, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 79 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
008
WGUS54 KLZK 202246
FFWLZK
ARC059-210115-
/O.NEW.KLZK.FF.W.0082.160820T2246Z-160821T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
546 PM CDT SAT AUG 20 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 815 PM CDT
* AT 540 PM CDT...DAM OPERATORS CONTINUED REPORTING ELEVATED
RELEASES AT REMMEL DAM ON THE OUACHITA RIVER.
THIS IS A ROUTINE HIGH WATER EVENT WHICH WILL RESULT IN LOWLAND
FLOODING ALONG THE OUACHITA RIVER IN HOT SPRING COUNTY. THE CURRENT
FLOW RATE FROM REMMEL DAM AT 540 PM CDT IS 31 THOUSAND CUBIC FEET
PER SECOND. THIS IS ALREADY IMPACTING THE BRIDGE ON INTERSTATE 30
NEAR MALVERN. IMPACTS WILL REACH DONALDSON WITHIN THE NEXT 1 TO 3
HOURS...WITH THE MAXIMUM IMPACTS OCCURRING WITHIN THE NEXT 4 TO 6
HOURS. LIVESTOCK AND PROPERTY SHOULD BE MOVED OUT OF THE FLOODPLAIN.
FLOODED ROADWAYS SHOULD BE AVOIDED. DURING THE EVENING...THE FLOW
RATE SHOULD DROP BELOW 30 THOUSAND CUBIC FEET...AND THE WARNING
WILL BE DISCONTINUED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS ALONG
THE OUACHITA RIVER NEAR OAK GROVE...MIDWAY...AND JONES MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A CONTROLLED RELEASE. YOU SHOULD BE ON ALERT FOR INCREASING
RELEASES FROM REMMEL DAM. THIS IS AN EVOLVING SITUATION AND UPDATES
TO THIS STATEMENT WILL BE MADE AS MORE INFORMATION BECOMES AVAILABLE.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. TURN AROUND DONT
DROWN.
&&
LAT...LON 3443 9289 3443 9287 3442 9287 3439 9285
3435 9291 3429 9293 3422 9300 3420 9298
3424 9293 3433 9285 3438 9282 3443 9285
3444 9289
$$
226/46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 2:50 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 20, 2:50 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 250 PM CDT SAT AUG 20 2016 .DISCUSSION... Main concerns in this forecast cycle are chances of rain in the first and second periods, any additional flooding or flash flooding concerns, and a temperature forecast of continued below normal, mainly high, temperatures. Convection today has mainly been rain and showers, with isolated thunder. Main area that came out of northeast TX and southeast OK and into AR continues to move east across the state. Intensity has gradually weakened, while earlier, heavy rain prompted flash flood warnings over parts of west-central AR. This was triggered by an upper short wave system moving through the region, while the expected cold front has only made progress to far northwestern AR at this time. The front will move southeast through AR tonight and help push much of the rain to southern AR. The chance of rain forecast will remain high until these systems move out of the region. The upper level low pressure trough is deepening in the eastern Plains at this time and will help the movement southeast of the cold front. Otherwise, temperatures have only reached the 70s over most locals due to clouds and rain. && .SHORT TERM...Tonight Through Monday Night Will keep a likely chance of rain and showers with isolated thunder in the evening and tonight period, trending lower chances as the cold front pushes through the state. The chance of very heavy rain and possible flash flooding appear to be lowering as the upper energy becomes sheared and moves east. On Sunday, rain chances lower significantly from north to central, while lower chances remain over the south. The front is expected to make progress on Sunday and push much of the rain to far southern AR or even out off the state. Monday starts dry, but models are showing again some upper short wave energy in the returned southwest upper flow to move into western AR. Forecast trend has this, but some uncertainty is present in amounts and coverage. Otherwise, temperatures will be cooler than normal on Sunday, then a bit warmer on Monday. && .LONG TERM...Monday night through Saturday... A transition in air masses will be taking place at the beginning of the long term period with warm, more moist air returning as high pressure continues to shift east of the state and provide more of a srly flow to the area. Isolated to scattered rain chances will be in place across the state as a few weak upper disturbances round the edge of the upper high and help provide some lift over the area. Toward the end of the period, a broad upper trough will make its way east across the central part of the country, at the same time a surface cold front will approach Arkansas from the northwest. There is some indication that this front will make it into the state but this is highly questionable as the front will likely get caught up in more of a zonal flow and not have anything to force it southward much. Regardless, as this front approaches with more moisture in place and swrly flow at the surface and aloft, more numerous showers and thunderstorms will be possible across parts of the state once again. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 66 82 62 84 / 50 0 0 0 Camden AR 72 84 70 86 / 70 40 10 30 Harrison AR 60 81 58 84 / 30 0 0 0 Hot Springs AR 70 83 67 84 / 70 10 10 20 Little Rock AR 70 84 66 85 / 70 10 10 10 Monticello AR 73 84 70 87 / 70 40 10 20 Mount Ida AR 68 83 66 83 / 70 10 10 30 Mountain Home AR 62 83 59 85 / 30 0 0 0 Newport AR 66 83 62 85 / 70 0 0 0 Pine Bluff AR 72 83 68 86 / 70 30 10 20 Russellville AR 67 84 63 85 / 40 0 0 10 Searcy AR 68 83 64 85 / 70 10 0 0 Stuttgart AR 70 83 66 85 / 70 20 10 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...59 / Long Term...226
Hazardous weather outlook, Aug 20, 10:15 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1015 AM CDT SAT AUG 20 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 1015 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN, SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS AN UPPER SYSTEM AND COLD FRONT MOVE INTO AND THROUGH THE STATE. THE MAIN AREA OF RAIN AND STORMS WILL BE CENTRAL AND SOUTHERN SECTIONS OF ARKANSAS. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO REMAIN LOW...BUT AN ISOLATED STRONG STORM MAY BE SEEN. RAINFALL AMOUNTS SHOULD REMAIN BELOW AN INCH FOR MOST AREAS...BUT LOCALLY HEAVY RAIN OF 1 TO 2 INCHES AND VERY ISOLATED HIGHER AMOUNTS COULD BE SEEN WITH THE STRONG STORMS AND IF THEY SLOW IN THE FORWARD SPEED. THIS WOULD BRING THE THREAT OF FLOODING AND FLASH FLOODING TO PARTS OF THE STATE. TONIGHT THE COLD FRONT IS EXPECTED TO MOVE MUCH OF THE RAIN TO SOUTHERN ARKANSAS. SOME RIVER FLOODING IS ONGOING OR EXPECTED AS A RESULT OF RECENT HEAVY RAINFALL. THE WHITE RIVER AT AUGUSTA AND CACHE RIVER AT PATTERSON WILL CONTINUE TO SEE FLOODING...WITH CRESTS AT AUGUSTA EXPECTED TO REMAIN IN THE MINOR FLOOD CATEGORY. THE CACHE RIVER MAY RISE TO THE MODERATE FLOOD CATEGORY BY SUNDAY. THE OUACHITA RIVER IS FORECAST TO REACH FLOOD STAGE AT THATCHER LOCK AND DAM THIS WEEKEND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL STILL BE SEEN OVER PARTS OF SOUTHERN ARKANSAS IN THE MORNING, THEN DRIER WEATHER WILL GRADUALLY TAKE OVER ON SUNDAY AND INTO MONDAY AS DRIER AIR MOVES INTO THE REGION BEHIND THE AFOREMENTIONED COLD FRONT. HOWEVER...RAIN CHANCES WILL RETURN TO THE FORECAST BY EARLY NEXT WEEK. THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS EXPECTED TO REMAIN LOW THROUGH THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SIGNIFICANT WEATHER REPORTS OF SEVERE WEATHER AND FLOODING ARE REQUESTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 62/59
In the hours before
Local storm report, Aug 20, 11:46 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1146 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD MT IDA 34.55N 93.63W
08/20/2016 MONTGOMERY AR LAW ENFORCEMENT
NUMEROUS HIGHWAYS AND COUNTY ROADS IMPASSABLE AROUND
MT. IDA AND ODEN DUE TO RAPIDLY RISING CREEKS AND WASHED
OUT CULVERTS.
&&
EVENT NUMBER LZK1600094
JHOODLocal storm report, Aug 20, 2:11 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
211 PM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD LANGLEY 34.31N 93.84W
08/20/2016 PIKE AR LAW ENFORCEMENT
SEVERAL COUNTY ROADS IMPASSABLE DUE TO RAPIDLY RISING
CREEKS NEAR LANGLEY.
&&
EVENT NUMBER LZK1600095
JHOODLocal storm report, Aug 20, 2:12 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM FLASH FLOOD ALBERT PIKE RECREATION 34.38N 93.88W
08/20/2016 MONTGOMERY AR LAW ENFORCEMENT
A FEW ROADWAYS IMPASSABLE DUE TO CULVERT WASHOUTS AND
LANDSLIDES.
&&
EVENT NUMBER LZK1600096
JHOODThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:33 AM CDT | Flash Flood Warning | LZK | Montgomery, Polk | 3 hr |
| Aug 20, 11:41 AM CDT | Flash Flood Warning | LZK | Clark, Montgomery, Pike | 3 hr |
| Aug 20, 12:16 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Polk | 3 hr |
| Aug 20, 2:50 PM CDT | Flash Flood Warning | LZK | Hot Spring | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.